MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 206967
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
After impacting the prosthesis, the surgical nurse noticed that a ball bearing of the hip end effector was lying on the floor.In order to exclude that further metal parts remained in the patient, an additional x-ray picture was made.No replacement device was used.Update: "5 minutes surgical delay.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: it was reported that after impacting the prosthesis, the surgical nurse noticed that a ball bearing of the hip end effector was lying on the floor.In order to exclude that further metal parts remained in the patient, an additional x-ray picture was made.No replacement device was used.Update: "5 minutes surgical delay." product evaluation and results: visual inspection: the hip chuck slide assembly which holds the ball bearing was broken inside.Product history review: review of the device history records indicate (b)(4) devices were manufactured and (b)(4) were accepted into final stock (including serial (b)(6)) on 06-09-2019 with no reported discrepancies.A review of qt 19-07-0030 revealed that the 9 rejected devices were re-inspected and accepted into final stock on 09-11-2019.The non conformance is not related to the failure alleged in this complaint.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 206967, lot 19241118 shows 0 additional complaints related to the failure in this investigation.Conclusions: the failure is confirmed via inspection.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been an ncs and capas associated with the product and failure mode reported in this event.This is nc 1414603 and capa 1450905.

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9299108
Report Number3005985723-2019-00797
Device Sequence Number16690217
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number206967
Device Catalogue Number206967
Device Lot Number1904611
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer03/08/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;